Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
vincevega

Need Some Help

Recommended Posts

Hello all,

I got my accutane prescription 2 weeks ago. I'll be doing 20mg/day and eventually lowering it down to as little as 10mg/week if possible.

However, I'm really anxious about taking the drug.

I'm an anxious person to start with when it comes to physical health and mental health. I sometimes go through periods where I fear getting a heart attack or dying for no reason. Often this is triggered by reading about somebody my age dying from a heart attack or other reasons (i'm 21). As for mental health: after having a panic attack (lots of reasons, the main ones being a lack of sleep, a lot of stress and a ton of weed and alcohol) I spent about a year being convinced I was going crazy and I'd lose my mind. I constantly analyzed everything going on in my mind... this eventually led to me feeling very emotionless and detached from my surroundings.

However, I'm feeling a lot better lately and I know how to solve these issuess: enough and solid sleep, mental destraction, exercising, etc..

Obviously, taking a drug that can have potentionally serious mental and physical side-effects is worrying me and making me doubt taking it. I've read some of the horror stories and I know the moment I take the drug I'll be extremely anxious - thinking I'll die/go mental. I know it sounds fucking silly, trust me, but it's just what happens when I'm in that state. Usually I'm not like it and a lot of the time I can tell myself to man up and stop being such a wimp.

My question is, will accutane make this feeling worse? Or should I just try to relax as much as possible and if anything does go wrong just stop it?

Link to comment
Share on other sites

You answered your own question in the last sentence. Relax. Everyone has different reactions to the same medication. It is what happens with every medication out there. I can take Sudafed and it makes me pass out. I don't know anyone else that this happens to. People that have negative experiences are more likely to report this to the internet world than people that had no issues and are doing well.

20 mg's is a low dose. Try it. It will probably be something you will never regret. Trust your body, though. If it starts to make you feel bad (or you experience some of the rare, serious side effects), stop taking it.

Link to comment
Share on other sites

You answered your own question in the last sentence. Relax. Everyone has different reactions to the same medication. It is what happens with every medication out there. I can take Sudafed and it makes me pass out. I don't know anyone else that this happens to. People that have negative experiences are more likely to report this to the internet world than people that had no issues and are doing well.

20 mg's is a low dose. Try it. It will probably be something you will never regret. Trust your body, though. If it starts to make you feel bad (or you experience some of the rare, serious side effects), stop taking it.

Thank you for replying. You're right, over-thinking and worrying about it isn't usefull at all, I'll just need to try it and see what happens.

I also just read a bunch of very positive low-dose experiences, so I'm back in the "let's do it" mood cool.png

Link to comment
Share on other sites

We agree, Relax! my 14 yr old is on a 40mg course for 5 months; her side effects have been sore joints, dry lips, some exzima on hands and elbows which is on and off; dry eyes and skin and a lack of focus at school and with her sports. She moisturizes all day long! and we have a warm up regimen for her volleyball which really helped her knee joint pain.

We have a 20 yr old daughter who did accutane in high school; worked wonders for her, but, 18 months after accutane, she developed migraines and a short bout of depression. Lesson here, even after the accutane course, you gotta remember not all people have the same side effects and pay attention to any changes in your body when you are done.

If you haven't done so already, you gotta read the info posted here on acne.org. . This page should be mandatory reading for anyone using this site it is so informative!

Good luck and pay closer attention to your body and your emotions, remember you are on accutane which is changing your body, and you will/ be fine and acne free!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×